Thunderstorm Wind, Polk
- When
- June 12, 10:02 PM CST to 10:07 PM CST
- Where
- Polk County, 0.84 mi SE of Amery
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 45.310, -92.360
A tree fell on a car in Amery.
A cold front associated with low pressure proceeded through western Wisconsin during the evening of June 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A cold front associated with low pressure proceeded through western Wisconsin during the evening of June 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 12, 5:46 PM CST, 4 hours 16 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 646 PM CDT Wed Jun 12 2024 .KEY MESSAGES... - Warm and muggy today with strong to severe thunderstorms expected this afternoon and evening. Large hail, damaging winds and a few tornadoes are possible. - Seasonable temperatures and dry weather are expected to end the week with rain returning Saturday through early Sunday. - Chances for precipitation along with warmer temperatures will persist through early next week.&& .DISCUSSION... Issued at 636 PM CDT Wed Jun 12 2024 Showers and thunderstorms are continuing to make their way gradually to the east this afternoon. Visible satellite showing much clearer skies across much of western and northern MN as compared to western WI. Thus, nudged down MaxT mainly across western WI due to ongoing cloud cover. Agitated cu has already began to redevelop across western MN and is expected to continue growing in coverage through this afternoon. Across southern and southwestern MN, observations sites are reporting breezy conditions with gusts consisting of 20-30 mph. Even more noticeable, is the strength of a SW'ly LLJ which is forcing temperatures to rebound quickly into the upper 70s, upper 80s, and even a couple of 90s. Meanwhile in the upper-levels, zonal flow with a 120kt upper-level jetstreak extends from Montana all the way to the Great Lakes region allowing for plenty of divergence aloft. Closer to the surface, low pressure continues to skirt across the MN/CAN border to which remains our primary driver for additional rounds of convection this afternoon. A cold front associated with the low pressure will proceed through MN/WI as we progress through the remainder of this afternoon and evening. Instability will increase across western MN early this afternoon to values between 2000 to 3000 J/kg, and effective bulk shear between 40-50 kts. Convective redevelopment is forecast to begin as early as 3 PM but looking more likely near 5 PM onward. As of now, all storm hazard types are in play although the more favorable environment for tornadoes looks to be focused more over north- central and northeastern MN given the 50-60kts of effective shear. As development does occur, storm mode should begin as supercellular providing the tornado/hail threats and then congealing into QLCS line with potential bowing segments providing the damaging wind threat. Although one concern though we have is the results from recent CAMS. The HRRR has been trending less convection coverage except for a few isolated cells across western MN and central MN as well as delaying more widespread redevelopment later and across southeastern MN whereas the Nam3k favors a more widespread QLCS. Conditions will begin to improve as we move into Thursday and Friday. The aforementioned low pressure will vacate east while ridging builds over the western CONUS. Skies will clear out by Thursday afternoon with forecasted highs around the 80 degree mark and with Td's in the 50s, conditions will likely not feel as sticky as compared to today. This weekend into early next week looks to be more wet than dry. A broad troughing pattern to our west will lag in progression and eject multiple shortwaves across the northern plains. As for QPF, the Weather Prediction Center QPF forecast consists much of central MN and western WI could see at least an 1" if not more of rainfall. Portions of southeastern MN could sneak over the 2" mark by the start of next week. Temperatures during this time will fluctuate between the upper 70s to mid/upper-80s. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 636 PM CDT Wed Jun 12 2024 A few strong to severe storms have developed early this evening in central Minnesota. They continue to move into a favorable environment to sustain themselves. The storms will move eastward over the next few hours, with RWF and MKT being the most likely sites to miss the action. We will clear out shortly after midnight in Wisconsin with light northwest winds. KMSP...The window for storms looks to be between 03-05z, with the possibility for development ahead of that timeframe, but lesser confidence on that. These storms will likely lead to MVFR/IFR conditions and could be severe. /OUTLOOK FOR KMSP/ FRI...VFR. Wind VRBL at 5 kts. SAT...RA/TSRA/MVFR likely, IFR possible. Wind SE 10-15 kts. SUN...Mainly VFR. Slight chc TSRA/MVFR. Wind SW 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dunleavy AVIATION...PV
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 255 PM CDT Wed Jun 12 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 132000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 255 PM CDT Wed Jun 12 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms are possible across parts of the area this evening into tonight. If storms do occur, they would likely be severe with large hail, damaging wind, and tornadoes possible. Storms will come to an end by midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Flooding along area rivers will hold steady or steadily fall over the next few days. Rain from upcoming events could prolong crests. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed.
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1029 PM CDT Wed Jun 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM Hail 6 SW Clarissa 46.08N 95.04W
06/12/2024 E1.75 Inch Todd MN Law Enforcement
Delayed report of golfball size hail. Time
estimated from radar.
&&
jrbSpecial Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1037 PM CDT Wed Jun 12 2024
MNZ053-061-063-WIZ014-023-130415-
Anoka MN-Washington MN-Chisago MN-Polk WI-St. Croix WI-
1037 PM CDT Wed Jun 12 2024
...AN AREA OF THUNDERSTORMS WILL IMPACT SOUTHEASTERN
CHISAGO...ANOKA... NORTHERN WASHINGTON...ST. CROIX AND SOUTHEASTERN
POLK COUNTIES THROUGH 1115 PM CDT...
At 1036 PM CDT, Doppler radar was tracking thunderstorms north of
the Twin Cities, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Brooklyn Park, Coon Rapids, Blaine, Andover, Brooklyn Center,
Oakdale, Fridley, Shoreview, White Bear Lake, Ramsey, Champlin, and
New Brighton.
This includes the following highways...
Interstate 35 between mile markers 130 and 142.
Interstate 94 in Wisconsin between mile markers 30 and 31.
U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 22.
U.S. Highway 61 between mile markers 163 and 165.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4539 9215 4493 9214 4502 9299 4512 9299
4512 9322 4505 9323 4505 9329 4510 9327
4520 9341 4541 9335 4541 9302 4544 9301
TIME...MOT...LOC 0336Z 288DEG 35KT 4520 9269
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBSpecial Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1049 PM CDT Wed Jun 12 2024
MNZ056-057-065-130415-
Chippewa MN-Kandiyohi MN-Renville MN-
1049 PM CDT Wed Jun 12 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CHIPPEWA...
SOUTHWESTERN KANDIYOHI AND NORTHWESTERN RENVILLE COUNTIES THROUGH
1115 PM CDT...
At 1048 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prinsburg, or 19 miles southwest of Willmar, moving southeast at 35
mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Olivia, Clara City, Renville, Prinsburg, Danube, and Blomkest.
This includes the following highways...
U.S. Highway 212 between mile markers 64 and 76.
U.S. Highway 71 between mile markers 100 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4486 9541 4499 9533 4497 9498 4468 9502
TIME...MOT...LOC 0348Z 294DEG 30KT 4490 9528
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBPreliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1052 PM CDT Wed Jun 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Hail Minnetonka 44.93N 93.46W
06/12/2024 M0.88 Inch Hennepin MN Trained Spotter
&&
CTGSpecial Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1053 PM CDT Wed Jun 12 2024
MNZ060-062-070-130430-
Dakota MN-Hennepin MN-Ramsey MN-
1053 PM CDT Wed Jun 12 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN HENNEPIN...NORTHWESTERN
DAKOTA AND RAMSEY COUNTIES THROUGH 1130 PM CDT...
At 1053 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edina, or near Minneapolis, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Brooklyn Park, Plymouth, Eagan,
Maple Grove, Coon Rapids, Eden Prairie, Burnsville, Blaine, and
Minnetonka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4518 9337 4514 9330 4510 9327 4504 9328
4504 9323 4512 9322 4513 9315 4508 9298
4489 9299 4489 9302 4477 9300 4476 9302
4482 9350 4521 9348
TIME...MOT...LOC 0353Z 281DEG 29KT 4491 9334
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JRBPreliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
1059 PM CDT Wed Jun 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Hail Alexandria 45.88N 95.39W
06/12/2024 M1.13 Inch Douglas MN Trained Spotter
&&
CTGThe Minneapolis radar (KMPX), 108 km away, was scanning. The volume nearest the first event began at 04:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A tree fell on a car in Amery.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2024Every state in 2024This day in weather historyWarnings in Wisconsin, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1199416.